After being on prednisone for seven months starting at 10 mg and going down every three weeks I have taken my last prednisone pill today that was 1 mg. Should I expect any withdrawal side effects etc.?
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
But the prednisone helped a lot immediately. Could not wait to take it, at the time.
Same to you. I am off prednisone as of today. My goal is never again. It was so bad I was also mentally exhausted because literally every single move required me to think about how I was going to do it before I started, then I would have to talk myself through it. “Ok, you can do this. Now put your leg down like this. Now push up with arms. It will hurt but you can do it. No one can really help you move so it is up to you. Now let’s go. 1, 2, 3 go.”
Jump to this post
Wow I can relate to everything that you said 100%!!! I feel the same way that you do!!! My goal is just like yours. prednisone or any other medication used for PMR really stinks and it’s not great for your body!!! Right now I’m going to take one day at a time. Again wishing you the very very best!!!
How are you feeling without any prednisone at all? I have been off my 1 mg of prednisone for a week and a lot of my pain is coming back! I am not as bad as I was before I started prednisone which was really really really horrible!!! again I am taking one day at a time doing the best I can do. My very best wishes to you!!!
After being on prednisone for seven months starting at 10 mg ending up at 1 mg. After stopping completely I did not realize that some people have with drawl situations. For me I was not great on prednisone to start with I was very sensitive to it! After being off for a little over a week at times I feel lightheaded the same way I felt when I was taking higher doses of prednisone. do any of you have any withdrawal symptoms after you went off your prednisone completely?
This is a timely question to me – I have no answers I’m afraid but I did just finish a 16 day course that started with 20mg/day x 4days, then 15mg x 4days, then10, then 5. So 16 days total and I’m now off altogether for 2 days. I actually just sent my rheumatologist a MyChart Message asking if it would make sense that I’m having rebound pain. Because I have fatigue and joint pain again.
The bottom line is we are all unique and handle medication’s completely differently. I believe that you made a good choice to send your rheumatologist a message certainly can’t hurt. I called my rheumatologist who is out for the week on vacation and the nurse said they will get back to me which they never did but the way things are these days I could expect that !!! I must say that today I’m feeling a lot better than I did yesterday.. I believe that for each of us withdrawal from prednisone is different. my very best wishes to you!!!
And to you. I don’t know why I bother messaging him when I believe it must be rebound –
No other logical explanation.
I noticed what I would call slight withdrawl symptoms any time I was weaned to the next lower dose. Hips, shoulders, wrists and forarms would react with very minor but noticeable pain that would start a couple of days after the prednisone dose change. And only last a day or so. The same kind of physiological response would take place when I would push the limits with physical exertion. I called those mini flares that would calm down. Diagnosed Feb. of this year and started @20mg. At 20 it was difficult emotionally and physically. I'm also very sensitive to any meds. Fatigue from sleep deprivation and yes lightheadedness with mild to moderate vertigo at times. Was down to 5mg in Sept when I experienced a real flare up that would't self correct. Was moved to 15mg for ten days and then to 10mg. I'm leary of any decrease for a while. It's like a security blanket for the winter months ahead because of how the cold weather affects my PMR. I want any control I can have on this PMR hiking trail. Was supposed to set up a telehealth appointment with my Doc a couple of weeks ago. Not sure where he wants to go next with me. Procastinating because I like the homeostasis of where I'm at now. I hope things improve for you and you find that balanced care plan that's friendlier with less intense side effects.
You are so correct that we are all different. I’m 73, 12 years into RA, on a biologic infusion every 6 weeks of Remicade. Because of an experience with steroids years ago for ruptured disc, I have not taken any in decades.
When I started my regiment course of 20mg prednisone. I felt like superwoman. All pain gone, high energy, euphoric mood. It was flipping awesome. What a shame I can’t just live my life on that drug. But four days later I began to step it down and my energy and euphoria stepped down too. Que Sera I suppose.
Thank you so much for your response I can relate to many of the things that you mention I am also very sensitive to many medication‘s! The bottom line is we are all different we can only hope for the best!!! is my very best wishes to you!!!
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In